Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Pittsburgh, PA

March 28, 2016Marshall County, West Virginia; Belmont County, Guernsey County, Monroe County, Ohio

NWS Pittsburgh, PA issued this special weather statement at Mar 28, 2016, 1:54 AM EDT for Marshall County, West Virginia; Belmont County, Guernsey County, Monroe County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2016, 1:54 AM EDT (05:54 UTC)
Expired
Mar 28, 2016, 2:30 AM EDT
In force
36 min
Issued by
NWS Pittsburgh, PA

Counties Belmont County, OH, Guernsey County, OH, Monroe County, OH, Marshall County, WV

The radar

The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 5.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
2208 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

339 
WWUS81 KPBZ 280554
SPSPBZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 AM EDT MON MAR 28 2016

OHZ048-049-058-059-068-069-WVZ004-280630-
GUERNSEY-COSHOCTON-MONROE-HARRISON-NOBLE-BELMONT-MARSHALL-
154 AM EDT MON MAR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN NOBLE...
SOUTHEASTERN COSHOCTON...MONROE...GUERNSEY...BELMONT...SOUTHERN
HARRISON AND MARSHALL COUNTIES...

AT 154 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CAMBRIDGE TO 13
MILES NORTH OF ST. MARYS. MOVEMENT WAS NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WHEELING...CAMBRIDGE...MOUNDSVILLE...MARTINS FERRY...NEW MARTINSVILLE...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...BETHLEHEM...WOODSFIELD...
FREEPORT...SHADYSIDE...BYESVILLE...MCMECHEN...POWHATAN POINT...GLEN DALE...
CAMERON...BRIDGEPORT...BENWOOD AND BETHESDA.

LAT...LON 4021 8176 4021 8088 4016 8088 4016 8076
      4009 8072 4008 8074 4003 8073 4003 8067
      3980 8052 3972 8052 3972 8083 3971 8083
      3969 8086 3965 8087 3958 8127 3960 8126
      3961 8128 3959 8130
TIME...MOT...LOC 0554Z 221DEG 49KT 4012 8171 3959 8129 

$$

TAX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:28 AM EDT, 26 minutes earlier.

Area forecast discussion, Mar 28, 1:28 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
128 AM EDT MON MAR 28 2016

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA IN ASSOCIATION WITH
A COLD FRONT THROUGH THE MORNING. HIGH PRESSURE WILL FOLLOW AFTER
TODAY PROVIDING DRY CONDITIONS THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
ONGOING CONVECTION TO OUR WEST IN ASSOCIATION WITH AN EASTWARD
STREAKING COLD FRONT WILL MOVE INTO THE AREA WITHIN THE NEXT HOUR
OR SO. A NEGATIVELY-TILTED MID-LEVEL SHORT WAVE TROUGH IS
ENHANCING MID-LEVEL SUPPORT FOR ASCENT AND INSTABILITY AHEAD OF
THE FRONT. MODEL SOUNDINGS SUGGEST AMPLE 0-6 KM SHEAR OF 50-60 KTS
SHOULD CONTINUE OVERHEAD HEAD OF THE FRONT WITH A FAIRLY STRONG
LOW LEVEL JET CROSSING THE AREA. THIS WILL ALLOW FOR WIND GUSTS
WITH THE FRONTAL PASSAGE OF AROUND 40 MPH AS IS CROSSES THE AREA
AND SOME HIGHER MOMENTUM MIXES DOWN CONVECTIVELY.
HOWEVER...INSTABILITY WILL GREATLY START TO WANE AS THE FRONT
PUSHED TOWARD THE NORTHERN PANHANDLE OF WEST VIRGINIA. A NOMINAL
THUNDER MENTION WAS MAINTAINED...BUT THUNDER COVERAGE SHOULD
BECOME MUCH MORE SPOTTY BY MORNING.

TEMPERATURES WILL REMAIN RATHER WARM FOR THIS TIME OF THE YEAR
AHEAD OF THE FRONT...WITH RAPID COOLING BEHIND IT. SOME AREAS MAY
WELL EXPERIENCE FALLING TEMPERATURES DURING THE AFTERNOON ON
MONDAY AS MUCH COLDER AIR FILTERS INTO THE REGION. THIS IS AS 850
MB TEMPERATURES FALL FROM THEIR SUNDAY PEAKS OF ROUGHLY +12C TO
THEIR MONDAY AFTERNOON VALUES OF MORE LIKE -2C. CERTAINLY A NEW
WEATHER REGIME WILL BE IN PLACE. FRIES

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
SUBSIDENCE IS EXPECTED TO BUILD OVER THE AREA BY TUESDAY TO BREAK
OUT A STRATOCU DECK AND SUPPORT BENIGN WEATHER CONDITIONS. UPPER
LEVEL RIDGING AND ENHANCING SURFACE HIGH PRESSURE WILL REBOUND
TEMPERATURES TO ABOVE NORMAL ON WEDNESDAY VIA SOUTHWEST FLOW.
MOISTURE IS THEN FORECAST TO INCREASE AHEAD OF AN APPROACHING WARM
FRONT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A BROAD UPR TROF IS PROGGED TO MOVE OUT OF THE UPR MIDWEST BY LATE
WEEK...AND PERSIST OVER THE NE CONUS THROUGH THE WEEKEND. PERIODIC
SHOWER CHCS AND DECREASING TEMPS ARE EXPECTED IN THIS PATTERN.
TEMPS SHOULD START OUT ABV SEASONAL LVLS...COOLING TO 15 TO 20 DEG
BELOW AVG BY SUN. A FEW SNOW SHOWERS ARE PSBL BY SUN ALSO AS THE
COLDEST AIR APPROACHES IN NW FLOW. THE LONG TERM FCST WAS
CONSTRUCTED USING ADJUSTED SUPERBLEND GUIDANCE TO SMOOTH OUT
OPERATIONAL MODEL DIFFERENCES/UNCERTAINTY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
CONVECTIVE LINE OF SHOWERS AND THUNDERSTORMS HAS ENTERED THE
WESTERN PORTIONS OF THE AREA AROUND KZZV AS OF 05Z. THIS WILL
PROCEED EASTWARD WHILE THUNDERSTORMS GRADUALLY WEAKEN. HOWEVER...A
PERIOD OF HEAVY RAIN SHOWERS WILL BE LIKELY AT ALL SITES AS IT
CROSSES WITH CIG/VIS DETERIORATION TO OR NEAR IFR LIKELY. WINDS
WILL TURN QUICKLY GUSTY IN ITS WAKE FROM THE WSW BEFORE TURNING
WNW ON MONDAY AFTERNOON. NO IMPROVEMENT IN CIGS IS REALLY EXPECTED
ON MONDAY. FRIES

.OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/...
RESTRICTIONS ARE LIKELY WITH A THU/FRI GREAT LAKES LOW PRESSURE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 27, 9:20 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
920 PM EDT SUN MAR 27 2016

MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021-
509>514-290130-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
920 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-290130-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
920 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A COLD FRONT WILL ARRIVE LATE TONIGHT BRINGING A MARGINAL THREAT
OF SEVERE THUNDERSTORMS. DAMAGING WINDS WOULD BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 28, 12:58 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1258 AM EDT MON MAR 28 2016

OHZ048-057-058-280600-
MUSKINGUM-GUERNSEY-COSHOCTON-
1258 AM EDT MON MAR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM...COSHOCTON
AND NORTHWESTERN GUERNSEY COUNTIES...

AT 1256 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PATASKALA TO NEAR MILLERSPORT TO
NEAR LANCASTER. MOVEMENT WAS NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...COSHOCTON...CAMBRIDGE...NEW CONCORD...WEST LAFAYETTE...SOUTH
ZANESVILLE...NORTH ZANESVILLE...DRESDEN...FRAZEYSBURG...PHILO...WARSAW...
PLEASANT GROVE...CONESVILLE...GRATIOT...FULTONHAM...PLAINFIELD...NELLIE...
NORWICH...EAST FULTONHAM AND BRIDGEVILLE.

THIS INCLUDES  INTERSTATE 70 IN OHIO NEAR MILE MARKER 143...AND
BETWEEN MILE MARKERS 145 AND 176.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3995 8223 3995 8220 4026 8219 4045 8188
      4044 8171 4037 8171 4037 8162 4022 8162
      4022 8160 4001 8162 3977 8207 3982 8208
      3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 0456Z 231DEG 47KT 3994 8260 3986 8253 3972 8255

TAX
Special weather statement, Mar 28, 1:49 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 AM EDT MON MAR 28 2016

OHZ039>041-048-049-280645-
COLUMBIANA-COSHOCTON-HARRISON-TUSCARAWAS-CARROLL-
149 AM EDT MON MAR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCARAWAS...EASTERN
COSHOCTON...WESTERN COLUMBIANA...CARROLL AND HARRISON COUNTIES...

AT 147 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MOUNT EATON TO 6 MILES SOUTH OF
FARMERSTOWN TO 6 MILES SOUTH OF WEST LAFAYETTE. MOVEMENT WAS EAST AT
50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...SALEM...UHRICHSVILLE...CADIZ...CARROLLTON...
FREEPORT...NEWCOMERSTOWN...MINERVA...DENNISON...STRASBURG...WEST
LAFAYETTE...SUGARCREEK...AUGUSTA...SALINEVILLE...GNADENHUTTEN...MALVERN...
TUSCARAWAS...BOLIVAR AND HOPEDALE.

THIS INCLUDES  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 60 AND 95.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4045 8182 4045 8167 4063 8167 4067 8146
      4065 8124 4072 8124 4073 8109 4090 8108
      4090 8090 4093 8089 4093 8083 4060 8084
      4056 8086 4056 8092 4047 8094 4043 8094
      4042 8086 4020 8088 4021 8176 4034 8183
TIME...MOT...LOC 0547Z 251DEG 40KT 4067 8172 4037 8174 4018 8174

TAX
Special weather statement, Mar 28, 1:54 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 AM EDT MON MAR 28 2016

OHZ048-049-058-059-068-069-WVZ004-280630-
GUERNSEY-COSHOCTON-MONROE-HARRISON-NOBLE-BELMONT-MARSHALL-
154 AM EDT MON MAR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN NOBLE...
SOUTHEASTERN COSHOCTON...MONROE...GUERNSEY...BELMONT...SOUTHERN
HARRISON AND MARSHALL COUNTIES...

AT 154 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CAMBRIDGE TO 13
MILES NORTH OF ST. MARYS. MOVEMENT WAS NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WHEELING...CAMBRIDGE...MOUNDSVILLE...MARTINS FERRY...NEW MARTINSVILLE...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...BETHLEHEM...WOODSFIELD...
FREEPORT...SHADYSIDE...BYESVILLE...MCMECHEN...POWHATAN POINT...GLEN DALE...
CAMERON...BRIDGEPORT...BENWOOD AND BETHESDA.

LAT...LON 4021 8176 4021 8088 4016 8088 4016 8076
      4009 8072 4008 8074 4003 8073 4003 8067
      3980 8052 3972 8052 3972 8083 3971 8083
      3969 8086 3965 8087 3958 8127 3960 8126
      3961 8128 3959 8130
TIME...MOT...LOC 0554Z 221DEG 49KT 4012 8171 3959 8129

TAX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:27 AM EDTWind AdvisoryPBZClarion, Fayette, Forest, Jefferson, Venango, Westmoreland17 hr
Mar 28, 2:56 AM EDTSpecial Weather StatementPBZMercer49 min
Mar 28, 12:58 AM EDTSpecial Weather StatementPBZCoshocton, Muskingum62 min
Mar 28, 1:49 AM EDTSpecial Weather StatementPBZCarroll, Harrison, Tuscarawas56 min

Nearby

Special Weather Statements in Ohio, 2016Special Weather Statements in West Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.